Coping with the reality of heroin overdose symptoms is something to prepare for in advance by learning what the heroin overdose signs are. Heroin is one of the most common opiates of abuse in the world, and a single-use typically causes severe addiction or death without immediate heroin overdose treatment. Some symptoms will be visibly obvious right away. And it is important to know what to look for to act quickly. Once there is a clear sense of the emergency, employ proper countermeasures like talking to one of our friendly staff at Sunstone Recovery about heroin addiction treatment programs in Bend, Oregon.
Acting on Heroin Overdose Symptoms
The very first and most critical point of all is keeping the victim with heroin overdose symptoms conscious. Having a dose of naloxone, which is an opioid antagonist that reverses their effects, on hand is also useful. Because heroin depresses the CNS, resting carries the inherent risk of allowing the victim to lapse into a coma. If it is possible to get the person up and moving, it is best to get medical attention from an emergency room right away. If they are lucid enough, it is helpful that they engage in conversation to keep the mind alert. Also, to hopefully admit what all is in their system. This is very valuable information that most often proves essential to saving the life of the victim without permanent repercussions.
What Signs Point to Heroin Use?
Heroin is a derivative of morphine and often sold illegally as a powder that is white or brown. But there is also black tar heroin which is sticky like tar. Addicts consume heroin in several ways that all need at least the packaging it’s dealt in or paraphernalia of some kind to prepare the substance. The powder versions are usually used for snorting and dissolving into the water for intravenous dosing, and black tar they smoke. There will be a pipe and lighter, one or more syringes, or small pieces of tin foil, paper or cardboard, or plastic baggies lying about in large amounts. The items are left throughout the location carelessly and sometimes on the individual as well as they exhibit heroin overdose symptoms.
What to Look for on the Victim of a Heroin Overdose
When a person shows signs of a heroin overdose, they exhibit physical signs that the drug has overwhelmed their system and their body is in distress. Because heroin overdose symptoms affect the nervous system, its effects have an impact on all the systems of the body. Some signs of heroin overdose will be easier to identify than others. But things to look for include bluish or discolored fingernails or lips. Shallow or labored breathing, faint pulse, contracted pupils, confusion or disorientation, inability to stay awake, repeated blacking out, low blood pressure, and unconsciousness and unresponsiveness. The last four on the list are signs that the victim is at a critical stage. These are ones that manifest just before the body shuts down.
After a heroin overdose victim recovers, consider their ongoing medical condition and need for a drug detox program to finish flushing toxins from the body. Reach out to Sunstone Recovery specialists for a licensed drug detox program recommendation.
Heroin Overdose Treatment
In the unfortunate event of heroin overdose symptoms occurring. Swift action is critical to counteracting the contaminant before it has any more time to do more damage. If you prepared yourself properly by having the list of signs available or memorized. And you’ve been able to keep them awake, you must decide if they need medical attention. If you choose to wait, be sure to have a dose of naloxone ready. Watch the victim closely while you prepare to go to the hospital. The effects only last a maximum of 90 minutes. It is always the safest decision to immediately submit the person for examination by qualified medical personnel. This allows for proper diagnosis and heroin overdose treatment.
Addiction doesn’t have to control your life because there are many options available to fit every unique set of needs. At Sunstone Recovery, we aid in the recovery of mental and physical health with a variety of therapies. If someone you know needs this support for heroin addiction, contact Sunstone Recovery at 855.833.9199 right away so our courteous professionals can see what treatment options will work best.